Tuesday, August 19, 2008

I'm still here....just having a rough time w/my meds

It's been a few days since I last posted.

I've been going through a med change, added something to the cocktail, and have been taking Klonepin in addition to get some sleep.

I have wicked diarrhea and nausea off the chart. I am walking around with the bucket for that. I got some food down 2 days ago, but the last day and a half, cannot even keep down tea and toast.

Being a lithium user, I know to stay hydrated. So I am drinking water with either a lemon wedge or orange wedge.

I have the shakes, and for the first time in my life, night sweats. I am too young for the change, so it has to be from the meds.

On top of that I have headaches that are so bad I have tears in my eyes.
The stuff I normally take for migraines isn't working this time. Neither does Tylenol.

I found a lovely post in Candida Fink's blog yesterday about achieving a baseline with this illness. Neither going up or down, but achiving a stable state.

I am willing to put up with all of this in the hope, no desire to achieve that normal state.

I want to be normal again. I want to be a good friend, daughter and sister again. I want my personality back. I will do anything for it.


ETA: Saw p-doc and had a slight med adjustment. I feel human again......

15 comments:

SuzanneFord said...

Do you have an internist you can see quickly for a blood level of your lithium? Even with drinking water constantly, if your level is toxic you will be dehydrated anyway. I was drinking constantly without stop (water) when I was becoming toxic 11 years ago but I didn't know this was a warning sign along with the vomiting of toxicity. The only way to reverse toxicity is to see a doctor and get tested and treated. I'm sorry you are going through this and I don't mean to be alarmist, but it can't hurt to get one extra blood level done, right?

SuzanneFord said...

Do you have an internist you can see quickly for a blood level of your lithium? Even with drinking water constantly, if your level is toxic you will be dehydrated anyway. I was drinking constantly without stop (water) when I was becoming toxic 11 years ago but I didn't know this was a warning sign along with the vomiting of toxicity. The only way to reverse toxicity is to see a doctor and get tested and treated. I'm sorry you are going through this and I don't mean to be alarmist, but it can't hurt to get one extra blood level done, right?

susan said...

Suzanne,

Thank you so much.....

The blood level was fine, but that was 2 weeks ago, so maybe another one is due.

I am only on 600 mg of lithium, which is a very low dose for me, I was previously on 2500.

SuzanneFord said...

sorry about the duplicate comments. I was only on 900 mg. when I got toxic and ended up so ill and in the ICU eventually. In my limited understanding of it, it's not the amount you are on of lithium but what your body is doing with the lithium it is getting that makes the difference between safe and unsafe levels. A lot of things can interfere with safe excretion including intestinal illnesses, stomach flus, heat, and decreased kidney excretion for whatever reason, temporary or permanent. Only a doctor can order the tests you would need to find out if anything is up more than the flu.

Stephany said...
This comment has been removed by the author.
Ana said...

I also think that it has to do with the meds.
Sweating... clear sign of withdrawal.
I used to wake three times at night as if I had just had a shower.
You're a good person Susan!
Don't blame yourself because of you're feeling all these symptoms.
It's not a moral problem. The person you are does not change because you're feeling this way.
I don't understand using Klonopin to sleep.
This benzo is highly addictive and as far my experience and some people I've asked there's no sedation from it.
I also think you should have a second opinion.
Count the lithium, all that suzanneford and Stephany have said.
You're on my prayers and I hope you'll get better soon.
Just being without sleeping well for a long time makes a lot of difference emotionally and physically.

jessi said...

((((((((((Susan))))))))))

Just hugs.

jessi

Raspberry said...

I hope the side effects ease off soon xXx

Polar Bear said...

Hang in there. I hope you feel better soon.

Ana said...

Hi Susan!
Hope you're feeling better.
I’ve received the Share The Love Award and the Friendship Award and I would like to share it with you.
Please come over and receive them when you have time. You can copy the images and paste them to your side bars or posts, and feel free to pass them to your blogging buddies.
Yours truly,
Ana

Merelyme said...

oh my...i am so sorry you are having to go through all of this! can your doctor help you with any with these physical side effects? you poor thing.

Larry said...

I can certainly empathize, Susan, even moreso having recently been on the other side -- just done with a self-induced hypomanic attack because ... I had reduced my lithium to try to minimize the side effects.

Ugh.

susan said...

@ Stephany and Ana, thank you. You both have been my cheerleaders and I love you both,

@ Jessi- (((((((JESSI))))))))big hug for you too!

@Raspberry- thank you so much and the addition to your blogroll!

@Polar Bear, thank you so much. I know from reading your blog you too are going through a rough time.

@ Merelyme- yes I have seen the doc, I am feeling better now. Thank you. I know you just went through a bad patch with your meds too!

@ Larry, my friend in real life, take care. I loved your latest on Biden, btw. Smooches to doxie from Holly..

Merelyme said...

just checking to see how you are doing...thinking about ya.

sara said...

What was the change? If this was the Cymbalta - I had to take the pills apart and take the granules in increasingly tiny amounts, and it still wasn't pretty. What I finally did was wait until I got symptoms (usually about 36 hours, not 24), and then take a little bit. I had to taper sooooooooo much - just taking maybe 10 of the little pellets in the capsule toward the end. And still it was horrible. Good luck. And write about it.

Related Posts with Thumbnails